MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed the catheter shaft was kinked in two locations and one location of focal necking of the inner lumen, approximately 52.2cm from the proximal bond.The middle of the balloon was wrinkled and the inner lumen was accordioned at a similar location.Functional testing of the returned sample revealed the returned guidewire was able to be completely advanced through the inner lumen of the catheter with some resistance.The resistance was consistent with the location of the accordioned inner lumen damage.The balloon was also attempted to be inflated, which revealed a material rupture in the proximal cone of the balloon.The material rupture was crescent shape in nature with a distinct central material flap.Furthermore, the material rupture was surrounded by scratches.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed a material rupture in the proximal cone of the balloon.The material rupture was crescent shape in nature with a distinct central material flap.Furthermore, the material rupture was surrounded by scratches.There was nothing found to indicate there was a manufacturing related cause for this event.In the physician's opinion, he does not believe the patient's calcified anatomy caused or contributed to the lutonix dcb¿s material rupture.Although requested, it is unknown if negative pressure was applied prior to the removal of the lutonix dcb.Thus, a definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly had a material rupture occur after treating the target lesion.The health care professional (hcp) used a contralateral approach to gain patient access and the target lesion was successfully predilated.The hcp advanced the lutonix dcb to the target lesion and inflated the balloon to treat the target lesion successfully.The specific inflation pressure of the balloon is unknown, but the balloon was not inflated greater than rate burst pressure (rbp).As the hcp attempted to remove the lutonix dcb, it became stuck in the introducer sheath, thus the entire catheter and the introducer sheath were removed as a single unit.Although requested, it is unknown if negative pressure was applied prior to the removal of the lutonix dcb.Furthermore, the hcp does not believe that patient anatomy or calcification of the vessel is related to the nature of the reported material rupture.No adverse patient outcomes were reported.
 
Additional Manufacturer Narrative
Event description changed from "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly had a material rupture occur after treating the target lesion.The health care professional (hcp) used a contralateral approach to gain patient access and the target lesion was successfully predilated.The hcp advanced the lutonix dcb to the target lesion and inflated the balloon to treat the target lesion successfully.The specific inflation pressure of the balloon is unknown, but the balloon was not inflated greater than rate burst pressure (rbp).As the hcp attempted to remove the lutonix dcb, it became stuck in the introducer sheath, thus the entire catheter and the introducer sheath were removed as a single unit.Although requested, it is unknown if negative pressure was applied prior to the removal of the lutonix dcb.Furthermore, the hcp does not believe that patient anatomy or calcification of the vessel is related to the nature of the reported material rupture.No adverse patient outcomes were reported." to "it was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly had a material rupture occur after treating the target lesion.The health care professional (hcp) used a contralateral approach to gain patient access and the target lesion was successfully predilated.The hcp advanced the lutonix dcb to the target lesion and inflated the balloon to treat the target lesion successfully.The specific inflation pressure of the balloon is unknown, but the balloon was not inflated greater than rate burst pressure (rbp).The hcp applied negative pressure to the lutonix dcb prior to removing the device.As the hcp attempted to remove the lutonix dcb, it became stuck in the introducer sheath, thus the entire catheter and the introducer sheath were removed as a single unit.Furthermore, the hcp does not believe that patient anatomy or calcification of the vessel is related to the nature of the reported material rupture.No adverse patient outcomes were reported." analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter revealed the catheter shaft was kinked in two locations and one location of focal necking of the inner lumen, approximately 52.2cm from the proximal bond.The middle of the balloon was wrinkled and the inner lumen was accordioned at a similar location.Functional testing of the returned sample revealed the returned guidewire was able to be completely advanced through the inner lumen of the catheter with some resistance.The resistance was consistent with the location of the accordioned inner lumen damage.The balloon was also attempted to be inflated, which revealed a material rupture in the proximal cone of the balloon.The material rupture was crescent shape in nature with a distinct central material flap.Furthermore, the material rupture was surrounded by scratches.A lot history review revealed this is the only complaint associated with this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.Conclusion: returned product analysis confirmed a material rupture in the proximal cone of the balloon.The material rupture was crescent shape in nature with a distinct central material flap.Furthermore, the material rupture was surrounded by scratches.There was nothing found to indicate there was a manufacturing related cause for this event.In the physician's opinion, he does not believe the patient's calcified anatomy caused or contributed to the lutonix dcb¿s material rupture.Although requested, it is unknown if negative pressure was applied prior to the removal of the lutonix dcb.Thus, a definitive root cause could not be determined based on the information provided.It is unknown if patient and/or procedural issues contributed to the reported event.If additional information is received, a supplement report will be submitted with all relevant information.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly had a material rupture occur after treating the target lesion.The health care professional (hcp) used a contralateral approach to gain patient access and the target lesion was successfully predilated.The hcp advanced the lutonix dcb to the target lesion and inflated the balloon to treat the target lesion successfully.The specific inflation pressure of the balloon is unknown, but the balloon was not inflated greater than rate burst pressure (rbp).The hcp applied negative pressure to the lutonix dcb prior to removing the device.As the hcp attempted to remove the lutonix dcb, it became stuck in the introducer sheath, thus the entire catheter and the introducer sheath were removed as a single unit.Furthermore, the hcp does not believe that patient anatomy or calcification of the vessel is related to the nature of the reported material rupture.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key7325770
Report Number3006513822-2018-00047
Device Sequence Number16169037
Product Code ONU
UDI-Device Identifier00801741088759
UDI-Public(01)00801741088759
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2019
Device Model Number9004
Device Catalogue Number9050613500150
Device Lot NumberGFBN3839
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/07/2018
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer03/11/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1